Lake St. Clair, 2015

Marine Thunderstorm Winds in Lake St. Clair, August 14, 2015

August 14, 2015 · NWS DTX · 3 events in 2 counties and zones

A thunderstorm flared up with little notice over Lake St. Clair, producing wind gusts to around 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm flared up with little notice over Lake St. Clair, producing wind gusts to around 60 mph. One sailboat was damaged, resulting in 2 injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 14, 6:31 PM EST, 39 minutes earlier.

Area forecast discussion, Aug 14, 6:31 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
731 PM EDT FRI AUG 14 2015

.AVIATION...

SHRAS/TSRAS WILL AFFECT TERMINALS DURING FIRST HOUR OR TWO OF THE
FORECAST AS SHORTWAVE PASSING THROUGH LOWER MICHIGAN. A GRADUAL
DECREASE IN INSTABILITY WITH EVENING COOLING WILL LEAD TO STEADY
WEAKENING OF THIS ACTIVITY WILL LITTLE/NO RAIN/STORMS AFTER 02Z.
UNTIL THEN HEAVIEST STORMS WILL BRING MVFR TO OCCASIONAL IFR CIGS
AND/OR VSBYS. THEREAFTER...THERE MAY BE A PERIOD OF LIGHT BR LATE
TONIGHT...BUT REST OF FORECAST SHOULD BE MAINLY VFR.

FOR DTW...WHILE STORMS WILL CONTINUE TO WEAKEN...EXPECT ONE OR TWO
HOUR POTENTIAL FOR MVFR TO IFR CIGS/VSBYS AS DISORGANIZED CONVECTION
FIRING WITHIN REMAINING POCKET OF INSTABILITY AS VARIOUS BOUNDARIES
COLLIDE AND PROVIDE AREAS OF CONVERGENCE.

//DTW THRESHOLD PROBABILITIES...

* HIGH CONFIDENCE IN TSTORMS THROUGH 01Z-02Z.

* MEDIUM FOR CEILINGS AOB 5KFT THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 352 PM EDT FRI AUG 14 2015

SHORT TERM...THIS EVENING AND TONIGHT

DEWPOINTS RANGING FROM THE MID 60S TO THE MID 70S AND INCREASING
INSOLATION HAVE AIDED STRONG DESTABILIZATION EVIDENT IN RAP
MESOANALYSIS AND 18Z APX SOUNDING OF AROUND 3000 J/KG THIS AFTERNOON
OVER PORTIONS OF CENTRAL LOWER MI. SCATTERED STRONG PULSE
THUNDERSTORMS HAVE DEVELOPED WITH INCREASING MID-LEVEL ASCENT, AND
THIS ACTIVITY WILL GRADUALLY SPREAD FROM NW TO SE INTO THE CWA OVER
THE NEXT SEVERAL HOURS. INCREASINGLY WELL-MIXED BOUNDARY LAYER AND
RESPECTABLE CAPE DENSITY WILL CONTINUE TO SUPPORT AT LEAST A
MARGINAL SEVERE HAIL/WIND THREAT UNTIL STORMS WEAKEN WITH THE ONSET
OF NOCTURNAL COOLING. LACK OF ANY APPRECIABLE SHEAR WILL GREATLY
LIMIT INTENSITY AND COVERAGE OF SEVERE POTENTIAL.

HEIGHT RISES GET UNDERWAY IN EARNEST THIS EVENING AS HIGH AMPLITUDE
RIDGE OVER THE CENTRAL CONUS FOLDS EAST. CAPPING WILL TAKE OVER FROM
WEST TO EAST AFTER ABOUT 03Z. NWP INDICATE LITTLE TO NO CONVECTIVE
POTENTIAL OVERNIGHT PER QPF OUTPUT. HOWEVER, STRONGER COMPACT
SHORTWAVE OVER THE STRAITS AT 19Z THIS AFTN RAISES SOME CONCERN AS
LAPSE RATES WILL REMAIN STEEP THROUGH THE OVERNIGHT PERIOD.
CERTAINLY PLAUSIBLE TO SEE A ROUND OF ELEVATED CONVECTION OVER THE
ONTARIO PENINSULA AND FAR EAST CWA AFTER 06Z AS THIS WAVE PROPAGATES
SOUTH ALONG THE ERN PERIPHERY OF THE BUILDING RIDGE. ATTM, BEST
FORCING LOOKS TO REMAIN MAINLY EAST, BUT POTENTIAL DOES EXIST FOR AN
INTRODUCTION OF POPS FOR THE EASTERN THIRD OF THE CWA OVERNIGHT.

LONG TERM...SATURDAY THROUGH THURSDAY

A SFC FRONT DROPPING SOUTH THROUGH THE STATE TODAY WILL STALL OVER
EXTREME SOUTHERN MI ON SATURDAY. THOUGH THE FRONT WILL BE LOSING ITS
CHARACTERISTICS AS IT RUNS UP AGAINST RIDGE TO THE SOUTH...A WEAK
SFC TROUGH WILL REMAIN OVER SOUTHERN LOWER MI. A MID LEVEL FEATURE
DROPPING SOUTHEAST OVERNIGHT IS PROGGED TO BE SOUTH OF THE MI BORDER
BY MORNING BUT ANY SPEED/TRACK ADJUSTMENTS. MAY KEEP IT IN PLAY FOR
THE EARLY PART OF THE DAY. THIS COULD OCCUR AS MID LEVEL RIDGE TO
THE WEST FOLDS OVER INTO THE GREAT LAKES THROUGH THE DAY. THIS WOULD
CAUSE FEATURES TO PIVOT OVER SE MI GIVING THEM A LONGER RESIDENCE
TIME. THIS COULD BE A PROBLEM WITH THE AMOUNT OF INSTABILITY WE WILL
HAVE IN PLACE ONCE AGAIN. WITH TEMPS NEAR 90 AND DEWPOINTS VERY
HEALTHY IN THE UPPER 60S...MODELS ARE ADVERTISING SB CAPE VALUES TO
QUICKLY RAMP UP TO 2000+ J/KG. FLOW WILL STILL BE AN ISSUE AS IT IS
TODAY. MODEL SOUNDINGS SHOW WINDS UNDER 20 KNOTS FROM THE SFC UP TO
500MB. THIS WOULD AGAIN CAUSE SLOW MOVING PULSE TYPE CELLS TO
DEVELOP WITH GOOD DOWNDRAFT POTENTIAL...DRYING MIDLEVELS FROM THE
RIDGE FOLDING OVERHEAD...AND LARGE HAIL. BESIDES THE BUILDING
RIDGE...LACK OF SFC FORCING WILL BE ANOTHER POSSIBLE HINDRANCE IN
CONVECTIVE POTENTIAL. AS WE ARE SEEING TODAY THOUGH...ANY LAKE
BREEZE...LINGERING OUTFLOW BOUNDARY...OR DIFFERENTIAL HEATING
BOUNDARY WILL LIKELY BE ENOUGH TO GET A STORM GOING. A FEW STORMS
COULD BE STRONG TO SEVERE STORMS. HEAVY RAIN WILL ALSO BE POSSIBLE
WITH ANY STORM AS PWATS HOVER AROUND 1.5 INCHES. SO WILL KEEP THE
CHANCE POPS GOING FOR LOCATIONS GENERALLY SOUTH OF I69...ENDING IN
THE EVENING WITH THE LOSS OF THE DIURNAL CYCLE.

SUNDAY WILL BE ANOTHER WARM DAY...LIKELY THE WARMEST OF THE WEEKEND.
WITH THE MID LEVEL RIDGE AXIS RIGHT OVER THE STATE...500MB HEIGHTS
INCREASING TO AROUND 591DAM...WESTERLY WAA REGIME AND MOSTLY SUNNY
SKIES WILL ALLOW TEMPS TO MAKE A RUN INTO THE LOW 90S FOR MANY
LOCATIONS. THE NEXT COLD FRONT WILL SLOWLY WORK INTO THE NORTHERN
GREAT LAKES SUNDAY NIGHT...POSSIBLY REACHING NORTHERN HURON BY
MONDAY MORNING.

A FAIRLY ACTIVE EXTENDED PERIOD IS IN STORE FOR NEXT WEEK. RAIN
SHOWERS AND THUNDERSTORMS ARE FORECASTED TO CONTINUE TUESDAY AS A
WARM FRONT ADVANCES OVER THE GREAT LAKES REGION. THE COLD FRONT WILL
THEN PUSH THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING.
AT THIS TIME MODEL AGREEMENT IS QUITE LOW ON THE TRACK AND INTENSITY
OF THIS SYSTEM AND THEREFORE IT IS QUITE DIFFICULT TO PIN DOWN THE
AREA AND TIME FOR THE BEST CHANCE OF PRECIPITATION. FOR NOW ONLY PUT
CHANCE POPS IN THE FORECAST /30 TO 40 PERCENT/. BEYOND THURSDAY...A
LOT DEPENDS ON HOW THE SYSTEM MID WEEK DEVELOPS. UNTIL WE CAN GET A
BETTER HANDLE ON THE SYSTEM WILL BE GOING WITH A MOSTLY DRY FORECAST
FOR THURSDAY NIGHT AND FRIDAY. DAYTIME HIGH TEMPERATURES WILL REMAIN
IN THE MID TO UPPER 80S WITH NIGHTTIME LOWS DROPPING INTO THE MID TO
UPPER 60S.

MARINE...

A COLD FRONT OVER THE NORTHERN GREAT LAKES WILL SETTLE OVER THE
SOUTHERN GREAT LAKES BY SATURDAY MORNING. THIS WILL PROVIDE A CHANCE
FOR THUNDERSTORMS THROUGH THE REST OF THIS EVENING ACROSS ALL WATERS
AND ON SATURDAY ACROSS THE SOUTHERN GREAT LAKES AS THE WEAKENING
FRONT STALLS. ON SUNDAY...SOUTHWEST WINDS WILL USHER IN A WARMER AND
MORE STABLE AIRMASS WHICH WILL LEAD TO GREATER STABILITY OVER THE
WATERS AND LOW WAVE HEIGHTS INTO THE START OF NEXT WEEK. THE NEXT
COLD FRONT IS NOT EXPECTED UNTIL LATE MONDAY INTO TUESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....DG
SHORT TERM...JVC
LONG TERM....DRK/RK
MARINE.......DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 14, 3:09 PM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
409 PM EDT FRI AUG 14 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
409 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE LATE AFTERNOON
AND EVENING AS A SLOW MOVING FRONT ENTERS THE REGION. THE
STRONGEST ACTIVITY WILL APPROACH SEVERE LIMITS WITH DAMAGING WIND
GUSTS TO 60 MPH...LARGE HAIL POSSIBLY OVER AN INCH IN
DIAMETER...AND LOCALLY HEAVY RAINFALL. MOTION WILL BE NORTHWEST
TO SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS
THE FRONT TODAY STALLS NEARBY DURING SATURDAY.

WARM AND HUMID CONDITIONS WILL OCCUR SUNDAY INTO MONDAY BEFORE THE
NEXT COLD FRONT ARRIVES LATER MONDAY INTO TUESDAY. HEAT INDEX
VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE SUNDAY AFTERNOON
FOLLOWED BY A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
409 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE AFTERNOON
OVER ALL MARINE AREAS AS A FRONT MOVES SLOWLY THROUGH THE REGION.
THE STRONGEST ACTIVITY WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF
45 KNOTS AND LARGE HAIL. MOTION WILL BE NORTHWEST TO SOUTHEAST AT
20 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS
THE FRONT TODAY STALLS NEARBY DURING SATURDAY.

THE NEXT COLD FRONT IS SET TO ARRIVE LATER MONDAY INTO TUESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DRK

In the hours before

Special weather statement, Aug 14, 4:00 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT FRI AUG 14 2015

MIZ048-142300-
BAY-
500 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT BAY COUNTY...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS OVER BENTLEY...OR 8 MILES
NORTHWEST OF PINCONNING...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...BAY CITY...AUBURN...PINCONNING...KAWKAWLIN...ESSEXVILLE...
BENTLEY...LINWOOD...MUNGER...MOUNT FOREST...BAY CITY STATE RECREATION
AREA...CRUMP AND WILLARD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4399 8405 4391 8404 4391 8391 4381 8392
      4377 8394 4377 8396 4371 8394 4367 8391
      4360 8371 4348 8370 4348 8382 4352 8382
      4352 8405 4357 8405 4357 8417 4400 8416
TIME...MOT...LOC 2100Z 306DEG 8KT 4392 8411

JVC
Special weather statement, Aug 14, 4:08 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT FRI AUG 14 2015

MIZ054-142315-
TUSCOLA-
508 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCOLA COUNTY...

AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GAGETOWN TO NEAR UNIONVILLE...AND MOVING SOUTH AT 5
MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  GAGETOWN AROUND 530 PM EDT.
  CASS CITY AROUND 555 PM EDT.
  AKRON AROUND 615 PM EDT.
  FAIRGROVE AROUND 645 PM EDT.
  CARO AROUND 705 PM EDT.
  KINGSTON AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WATROUSVILLE...EAST
DAYTON...RICHVILLE...COLWOOD...ELLINGTON...GILFORD...WILMOT...
FOSTORIA...WISNER AND DEFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4372 8352 4370 8352 4369 8347 4367 8346
      4367 8319 4361 8311 4333 8310 4332 8335
      4324 8336 4323 8346 4322 8346 4322 8369
      4359 8370 4359 8367 4362 8362
TIME...MOT...LOC 2107Z 349DEG 6KT 4368 8327 4368 8350

JVC
Local storm report, Aug 14, 4:31 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
531 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     13 NNW BAY PARK         43.81N 83.72W
08/14/2015  M39.00 MPH       LHZ422             MI   C-MAN STATION

0450 PM     TSTM WND GST     13 NNW BAY PARK         43.81N 83.72W
08/14/2015  M47.00 MPH       LHZ422             MI   C-MAN STATION

&&

RKULIK
Special weather statement, Aug 14, 4:53 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 PM EDT FRI AUG 14 2015

MIZ053-142330-
SAGINAW MI-
553 PM EDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SAGINAW COUNTY UNTIL 730 PM
EDT...

AT 553 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MUNGER TO NEAR
FREELAND...AND MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FREELAND AROUND 600 PM EDT.
  MERRILL AROUND 640 PM EDT.
  MARION SPRINGS AROUND 720 PM EDT.
  CHESANING AND ST. CHARLES AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...ARTHUR...BUENA VISTA TOWNSHIP...FENMORE...INDIANTOWN...
SHIAWASSEE NATIONAL WILDLIFE REFUGE...BRANT AND SHIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4348 8437 4348 8417 4357 8417 4357 8405
      4352 8405 4352 8382 4348 8382 4348 8370
      4322 8370 4322 8393 4313 8393 4313 8437
TIME...MOT...LOC 2153Z 045DEG 11KT 4348 8383 4350 8418

JVC
Special weather statement, Aug 14, 5:38 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
638 PM EDT FRI AUG 14 2015

MIZ061-142315-
GENESEE-
638 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE COUNTY...

AT 638 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MILLINGTON TO NEAR MONTROSE TO LENNON TO NEAR
MORRICE...AND MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  GAINES AROUND 650 PM EDT.
  FLINT AROUND 655 PM EDT.
  BURTON AND LINDEN AROUND 700 PM EDT.
  FENTON...DAVISON AND SWARTZ CREEK AROUND 705 PM EDT.
  GRAND BLANC...GOODRICH AND LAKE FENTON AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RANKIN...
ARGENTINE...ATLAS...THETFORD TOWNSHIP AND GENESEE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4322 8346 4288 8345 4287 8369 4278 8369
      4278 8392 4322 8393
TIME...MOT...LOC 2238Z 337DEG 27KT 4323 8353 4317 8382 4296 8395 4283
8412

JVC
Special weather statement, Aug 14, 6:59 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
759 PM EDT FRI AUG 14 2015

MIZ062-063-070-150100-
MACOMB MI-LAPEER MI-ST. CLAIR MI-
759 PM EDT FRI AUG 14 2015

...SPECIAL WEATHER STATEMENT...

AT 758 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKEPORT TO NEAR
ALMONT...AND MOVING SOUTHEAST AT 30 MPH.

PEA SIZED HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  LAKEPORT AROUND 805 PM EDT.
  MEMPHIS AROUND 820 PM EDT.
  RICHMOND AROUND 825 PM EDT.
  NEW BALTIMORE AROUND 835 PM EDT.
  ALGONAC AND HARSENS ISLAND AROUND 900 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLINTON TOWNSHIP...
RAY CENTER...SHELBY TOWNSHIP...FARGO...ROSEVILLE...ANCHORVILLE...
UTICA...COLUMBUS...BLAINE AND SMITHS CREEK.

LAT...LON 4261 8255 4261 8252 4253 8268 4260 8267
      4260 8271 4267 8262 4269 8270 4266 8271
      4268 8273 4262 8282 4252 8268 4257 8283
      4251 8288 4245 8287 4245 8308 4300 8308
      4315 8250 4297 8242
TIME...MOT...LOC 2358Z 307DEG 27KT 4317 8246 4290 8302

DEG

The radar

The Detroit radar (KDTX), 53 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

3 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Lake St. Clair (Us Portion)

When
August 14, 7:10 PM EST
Where
Lake St. Clair (Us Portion) forecast zone, 7.16 mi SW of New Baltimore
Measured
41 kt (47 mph) measured gust
Reported by
ASOS
Coordinates
42.609, -82.832

Marine Thunderstorm Wind, Lake St. Clair (Us Portion)

When
August 14, 7:13 PM EST
Where
Lake St. Clair (Us Portion) forecast zone, 5.15 mi S of New Baltimore
Measured
54 kt (62 mph) measured gust
Injuries
2 direct, 0 indirect
Reported by
Mariner
Coordinates
42.606, -82.744

Marine Thunderstorm Wind, St. Clair River

When
August 14, 7:30 PM EST
Where
St. Clair River forecast zone, Algonac
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.620, -82.530

A thunderstorm which blew down a tree in Algonac moved into the St. Clair River.

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake St. Clair in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598222, 598221, 598224.